I have quite a similar problem before, was on PPIs for several years. Everything that I ate, make my stomach felt sick. So I can relate to your problem.
It is not good to take PPI for long terms due to the rebound that it will cause, and actually it shut down our stomach proton pump, so that it does produce acids, but we need stomach acid to digest food. This will in turn causes indigestion.
I've successfully stopped PPIs (nexium) by taking herbal medicine and change my diet to treat heartburn and acid reflux problem. So do consider natural herbal medicine, which has less side effects. When your digestion system in working fine, heartburn / acid reflux will gradually stop.
At this time, do avoid foods that will cause heartburn e.g tomato, coffee, spicy food, sugar, oil foods.
Hope this helps. Do let me know, if you need anymore help.
What sort of herbal medicines are there that can help Gastritis/acidity problems? Also I'm curious as to what dietary changes you've made?
Mine have been:
~ Keeping alcohol consumption to an absolute minimum (i used to drink a lot all through my 20s - I'm now 30)
~ eating more fibrous foods like cereals, porridge, fruit, salads , nuts etc
~ cutting down on meat consumption - very little red meat, mainly eating fish or poultry 3-4 times a week.
~ cutting out greasy foods and egg yolks (which i've found to cause indigestion)
~ no crisps (chips) and minumum amounts of chocolate (only dark, 1 or 2 squares when feeling an urge for it).